STABILITY CRITERION FOR ENVELOPE EQUATIONS.

Charles G. Lange, Alan C. Newell

Research output: Contribution to journalArticlepeer-review

107 Scopus citations

Abstract

The statistical initial value problem for the envelope equation dw/dt minus gamma d**2w/dx**2 equals chi w- beta w**2w*; gamma , beta complex, is discussed. (The derivatives are both partial derivatives. ) It is shown that there exists an instability (stability) criterion which determines whether the system underlying the above equation achieves or does not achieve a monochromatic state.

Original languageEnglish (US)
Pages (from-to)441-456
Number of pages16
JournalSIAM Journal on Applied Mathematics
Volume27
Issue number3
DOIs
StatePublished - Jan 1 1974
Externally publishedYes

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'STABILITY CRITERION FOR ENVELOPE EQUATIONS.'. Together they form a unique fingerprint.

Cite this